This topic contains 12 replies, has 6 voices, and was last updated by  Jean Mellano 1 month, 1 week ago.

  • Author
    Posts
  • #14446
     Ally 
    Keymaster

    How many medications have you tried for treating your PD symptoms? Did any of them work really well for awhile, but then seemed to lose their efficacy? What about side effects? Did you ever discontinue a medication because its side effects were too difficult to bear?

  • #14447
     Jean Mellano 
    Keymaster

    I have tried Azilect (did nothing for my symptoms), Ropinerole (got deathly sick and nauseous within 20 minutes of taking it) Neupro patch (various dosages) and Sinemet.  I am currently on Sinemet 25×100 2 pills, 2x/day and one 3mg Neupro patch.  I feel marginal, but if i try to cut back sinemet or neupro, i feel much worse 🙁

    • #14760
       William Childress 
      Participant

      I’ve was first prescribed meds starting for RLS 2005 then PD 2010:

      Sinemet (low to high doses), Azilect, Mirapex, Entacapone, Amantadine, and now Rytary.

      • #14775
         Jean Mellano 
        Keymaster

        William, do you think you are stabilized now on your meds?

  • #14459
     Lou Hevly 
    Participant

    I first tried Sinemet 25/100 3 x day because I was hoping it would let me play the guitar again, and it sort of worked but not well enough. So I quit taking it, but then my care-giver/wife said she could really tell the difference in my posture and general expression when I quit taking it, so I went back on it and have been on it now for 3-4 years. No side effects yet. Then a year or so ago I developed Restless Legs Syndrome, which the Azilect didn’t help enough with, so now I’m taking Mirapex 0,26mg once a day and it keeps the RLS at bay. Years ago I took Requip briefly, but it gave me edema, so I quit it. I’m also now taking Azilect 1mg once a day in the evening because I think it may help with my insomnia (but it probably doesn’t).

  • #14463
     Jean Mellano 
    Keymaster

    So much trial and error (I think more error in my case) with PD drugs.  I have been on sinemet for about 2-3 years  now and other than occasional nausea if I dont plan my pills around a meal, I am somewhat stable.

  • #14560
     Marcus Sutherland 
    Participant

    Mirapex, amantadine, neither worked very well. Once I tried sinemet it worked great 3 years later it’s all I take 4 times a day.

  • #14563
     Jean Mellano 
    Keymaster

    thank you marcus for your response.  i have heard that due to progression of PD, we must eventually change or increase our meds.  are you doing okay on 4x/day for sinemt?

  • #14565
     Marcus Sutherland 
    Participant

    Originally I took 3 tablets every 5 hours now I’m at 4 25/100 1 tablet every 4 hours. Seems to be working fine so far.

    • #14568
       Jean Mellano 
      Keymaster

      marcus, is that (4) 25/100 pills every  4 hours or (1) 25/100 tablet every 4 hours.?

  • #14569
     Marcus Sutherland 
    Participant

    1 25/100 every 4 hours.

  • #14812
     Siobhan P Calder 
    Participant

    The first drug prescribed was  Neupro Patches (Rotigotine)  I was diagnosed in October 2013 but until I saw that these patches made my symptoms completely vanish, then I knew I had it.  But this patch at a cost of $250 after insurance was worth it because I didn’t have any symptoms.  Well, as soon as the weather warmed up in the Spring the darn patches would fall off  1 hour after I would put them on and I was right back to where I started from.  I tend to run hot so I knew this wasn’t going to work.  Then I was taking Pramipexole 1.25 mg 3 times daily and that worked great for 6 years Then in 2018 I started having a Compulsivity side effect.  I started uncontrollable binge eating.  I have never been overweight or had food issues.   I gained 40 lbs in 6 months and went from a size 8 to a 14.  I regret not telling the doctor sooner while the other Parkinson symptoms where still at bay, I was getting depressed over weight gain.  I have been on Ropinirole for 1 month and the bing eating compulsion has gone away and my Parkinson symptoms, for the most part, are in check.  Still a little depressed and I feel nauseous a lot but I’d rather that and my weight is going down.  When my Neurologist changed to this medication, she said after this I would have to go to the actual Dopamine meds.  Not sure why.  I have only been on 3

     

     

    • #14814
       Jean Mellano 
      Keymaster

      hi Siobhan

      You sound like you have been through the mill with PD meds.

      i too am on neupro patch.  i found if i did not put my hand on patch for 30 seconds after i applied it to skin, it would fall off.  also, there are organizations that help patients with their copays on expensive meds. i have used both of these and it has worked out very well:

      https://tafcares.org/

      https://panfoundation.org/index.php/en/patients/assistance-programs

      I know most of my neurologists liked to try non carbidopa/levadopa therapy like ropinerole, neupro, azilect ( i have been on all of these) as they feel  sinemet and its generics may lose efficacy over time and cause dyskinesia as a side effect.

You must be logged in to reply to this topic.

Copyright © 2017-2019 All rights reserved.

©2019 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account